Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 32, NWS Eureka, CA

April 10, 2010

NWS Eureka, CA issued this small craft advisory at Apr 10, 2010, 2:55 PM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2010, 2:55 PM PDT (21:55 UTC)
Expired
Apr 11, 2010, 9:00 PM PDT
In force
30 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WHUS76 KEKA 102155
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
255 PM PDT SAT APR 10 2010

PZZ470-475-110600-
/O.CON.KEKA.GL.W.0108.100411T1000Z-100411T1900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
255 PM PDT SAT APR 10 2010

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY...

GALE CONDITIONS WILL BE PRESENT OVERNIGHT INTO SUN AS A FRONT
APPROACHES FROM THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-110600-
/O.NEW.KEKA.SC.Y.0032.100410T2155Z-100411T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
255 PM PDT SAT APR 10 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT SUNDAY. 

EXPECT INCREASING SE TO S WINDS AS A FRONT APPROACHES FROM THE
WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-110600-
/O.NEW.KEKA.SC.Y.0032.100411T0800Z-100412T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
255 PM PDT SAT APR 10 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 9 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 PM PDT SUNDAY. 

EXPECT INCREASING SE TO S WINDS AS A FRONT APPROACHES FROM THE
WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
488 
WHUS76 KEKA 110339
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
839 PM PDT SAT APR 10 2010

PZZ470-475-111300-
/O.NEW.KEKA.SE.W.0059.100411T1000Z-100411T1900Z/
/O.CON.KEKA.GL.W.0108.100411T1000Z-100411T1900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
839 PM PDT SAT APR 10 2010

...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM TO NOON PDT
SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY. A
GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY. 

SOUTHEAST WINDS WILL INCREASE AND WIND WAVES WILL BUILD RAPIDLY
LATE TONIGHT. EXPECT QUICKLY DETERIORATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-111300-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-100411T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
839 PM PDT SAT APR 10 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY. 

EXPECT INCREASING SE TO S WINDS AS A FRONT APPROACHES FROM THE
WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-111300-
/O.CON.KEKA.SC.Y.0032.100411T0800Z-100412T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
839 PM PDT SAT APR 10 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 PM PDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 PM PDT
SUNDAY. 

EXPECT INCREASING SE TO S WINDS AS A FRONT APPROACHES FROM THE
WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
050 
WHUS76 KEKA 110946
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 AM PDT SUN APR 11 2010

PZZ470-475-111900-
/O.CON.KEKA.GL.W.0108.100411T1000Z-100411T1900Z/
/O.CON.KEKA.SE.W.0059.100411T1000Z-100411T1900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
246 AM PDT SUN APR 11 2010

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL NOON PDT
TODAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-112200-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-100411T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
246 AM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-112230-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-100412T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
246 AM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

EXPECT INCREASING SE TO S WINDS AS A FRONT APPROACHES FROM THE
WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
251 
WHUS76 KEKA 111910
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1210 PM PDT SUN APR 11 2010

PZZ470-120100-
/O.EXP.KEKA.GL.W.0108.000000T0000Z-100411T1900Z/
/O.EXP.KEKA.SE.W.0059.000000T0000Z-100411T1900Z/
/O.EXB.KEKA.SC.Y.0032.000000T0000Z-100412T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1210 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...
...GALE WARNING HAS EXPIRED...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. THE
HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. THE GALE WARNING
IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED BEHIND THE FRONT TODAY ALLOWING FOR THE GALE
WARNING TO EXPIRE. A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN
ISSUED IN ITS PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-120315-
/O.EXP.KEKA.GL.W.0108.000000T0000Z-100411T1900Z/
/O.EXP.KEKA.SE.W.0059.000000T0000Z-100411T1900Z/
/O.EXA.KEKA.SC.Y.0032.000000T0000Z-100412T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1210 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...GALE WARNING HAS EXPIRED...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE
HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. THE GALE WARNING
IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED BEHIND THE FRONT TODAY ALLOWING FOR THE GALE
WARNING TO EXPIRE. A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN
ISSUED IN ITS PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-112200-
/O.EXT.KEKA.SC.Y.0032.000000T0000Z-100411T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
1210 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

WINDS WILL SLOWLY DIMINISH BEHIND THE FRONT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-112200-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-100411T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1210 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

WINDS WILL SLOWLY DIMINISH BEHIND THE FRONT THIS AFTERNOON. THE
HIGHEST WINDS WILL REMAIN NEAR CAPE MENDOCINO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
808 
WHUS76 KEKA 112210
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
310 PM PDT SUN APR 11 2010

PZZ455-120400-
/O.EXP.KEKA.SC.Y.0032.000000T0000Z-100411T2200Z/
/O.NEW.KEKA.SC.Y.0033.100411T2210Z-100412T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
310 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

WINDS WILL CONTINUE TO DIMINISH TONIGHT AND FALL BELOW ADVISORY
LEVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-112315-
/O.EXP.KEKA.SC.Y.0032.000000T0000Z-100411T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
310 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVEL
TONIGHT.

$$

PZZ470-120400-
/O.EXT.KEKA.SC.Y.0032.000000T0000Z-100412T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
310 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

WINDS WILL CONTINUE TO DIMINISH AND FALL BELOW ADVISORY LEVEL
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-120400-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-100412T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
310 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING.

WINDS WILL CONTINUE TO DIMINISH AND FALL BELOW ADVISORY LEVEL
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
241 
WHUS76 KEKA 120334
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
834 PM PDT SUN APR 11 2010

PZZ470-475-120445-
/O.EXP.KEKA.SC.Y.0032.000000T0000Z-100412T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
834 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 


$$

PZZ455-120445-
/O.EXP.KEKA.SC.Y.0033.000000T0000Z-100412T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
834 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 2:55 PM PDT, 0 minutes earlier.

Area forecast discussion, Apr 10, 2:55 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
255 PM PDT SAT APR 10 2010

.SYNOPSIS...AN UPPER LEVEL DISTURBANCE APPROACHING WEST COAST WILL
BRING GUSTY WIND AND RAIN...AND A CHANCE OF THUNDERSTORMS TO THE
REGION SUNDAY THROUGH EARLY MONDAY. THE STORM SYSTEM WILL MOVE
INLAND MONDAY AFTERNOON.

&&

.DISCUSSION...MAIN WEATHER CONCERN FOR TODAY IS A LOW PRESSURE
SYSTEM CURRENTLY APPROACHING THE COAST...FORECAST TO BRING GUSTY
WINDS AND MODERATE TO HEAVY RAIN TO THE REGION STARTING EARLY
SUNDAY. THE UPPER LOW CENTER IS FORECAST TO DIP SOUTH OF 40 N AS IT
NEARS THE WEST COAST...SO THAT PRECIPITATION IS EXPECTED TO BE
HEAVIER IN THE REGION NEAR AND SOUTH OF CAPE MENDOCINO. AN UPPER
SHORTWAVE EJECTING AHEAD OF THE MAIN TROUGH IS AFFECTING THE CWA
THIS AFTERNOON...WITH SOME LIGHT SHOWER ACTIVITY NOTED ON THE RADAR
AND VIS IMAGERY. THE INCREASED INSTABILITY OVER THE AREA MAY BRING A
FEW LIGHTNING STRIKES TO THE MOUNTAINS THIS AFTERNOON AND
EVENING...WITH A BETTER CHANCE OF CONVECTION TO ACCOMPANY THE MAIN
TROUGH SUNDAY INTO MONDAY. GFS SHOWS A BROAD AREA OF NEGATIVE LI
OVER THE AREA...MIGRATING INLAND FROM THE COASTAL WATERS SUNDAY
EVENING AND MONDAY...DUE TO MID LEVEL COOLING ASSOCIATED WITH THE
MAIN UPPER LOW PROGRESSING ACROSS THE AREA. ANOTHER FORECAST ISSUE
WILL BE GUSTY SOUTH WINDS AHEAD OF THE FRONTAL SYSTEM ON SUNDAY. AT
THIS TIME IT APPEARS THAT WHILE WINDY CONDITIONS WILL BE FAIRLY
WIDESPREAD...ESPECIALLY OVER THE SOUTHERN CWA...THE STRONGEST GUSTS
WILL BE CONFINED TO THE BEACHES...EXPOSED COASTAL HEADLANDS AND
UPPER RIDGELINES. INCLUDED MENTION OF STRONG GUSTS IN THE ZONES BUT
HELD OFF ON ISSUANCE OF A WIND ADVISORY AS THE STRONGER WINDS WILL
NOT COVER A SIGNIFICANT PORTION OF THE AREA. RAINFALL IS EXPECTED TO
LINGER THROUGH MONDAY AND THEN TAPER OFF MONDAY NIGHT AS THE UPPER
TROUGH AXIS PUSHES FURTHER INLAND. FOR THE LONGER TERM...MODEL
SOLUTIONS BEGIN TO DIVERGE BY TUESDAY AFTERNOON...WITH ANOTHER
CLOSED LOW MOVING SOUTH FROM THE GULF OF ALASKA. THE GFS IS MUCH
FASTER THAN THE CANADIAN AND ECMWF...AND THE DIFFERENCES MAGNIFY
THROUGH TIME. MADE MAINLY COSMETIC CHANGES TO THE POPS FOR TUESDAY
AND BEYOND FOR COORDINATION PURPOSES...WITH LOW END CHC POPS THROUGH
THE EXTENDED. CMC

&&

.MARINE...AN AREA OF LOW PRESSURE OFF THE CAL/OR BORDER PRODUCING
THE SOUTHERLY FLOW ALONG THE NORTHERN CAL COAST TODAY WILL LIFT OFF
TO THE N THIS EVENING. THE NEXT AREA OF LOW PRESSURE WILL SLIDE
ACROSS THE REGION ON SUN WITH NEAR GALE TO GALE SE WINDS AHEAD OF
FRONTAL PASSAGE. GALE CONDITIONS WILL PERSIST INTO SUN THEN DIMINISH
SUN NIGHT AS THE LOW MOVES E. MODELS ARE IN GOOD AGREEMENT REGARDING
PASSAGE OF THIS SYSTEM AND THE ACCOMPANYING GALES. THERE AREA A FEW
GUSTS IN THE OUTER WATERS THAT MAY REACH UP TO 50 KTS. BEHIND THIS
SYSTEM THE PRESSURE GRADIENT WILL WEAKEN SIGNIFICANTLY ALLOWING FOR
WINDS TO FALL BELOW 15 KTS TUE. CONFIDENCE IS MODERATE WITH THIS
SOLUTION DUE TO MODEL SPREAD. HOWEVER...OPERATIONAL MODELS ARE
FALLING INTO AGREEMENT ONE BY ONE. THE EC HAS LED THE WAY AND IS NOW
JOINED BY THE GFS WITH OTHERS EXPECTED TO FOLLOW. AS SUCH THE MAJOR
CHANGE IN THE ONGOING FORECAST IS FROM LATE TUE INTO WED AND ON
THROUGH THE END OF THE WEEK. WINDS HAVE BEEN SOUTHERLY IN THE
FORECAST DURING THIS TIME...AND WITH MODELS BEGINNING TO FALL INTO
PLACE THE WINDS AND BEEN CHANGED TO A NORTHERLY DIRECTION.
REGARDLESS WINDS ARE EXPECTED TO REMAIN LIGHT TO MODERATE AT MOST.
THANKS TO NO SIGNIFICANT SWELL GENERATION REGION...THERE IS NO
SIGNIFICANT SWELL SPEAK OF THROUGH THE PERIOD. BFG

&&

.AVIATION...AN AREA OF LOW PRESSURE NW OF CRESCENT CITY HAS CAUSED
ELEVATED SOUTHERLY WINDS AT THE REGIONS AIRPORTS TODAY. THERE WILL
BE A BRIEF REPRIEVE TONIGHT AHEAD OF THE NEXT FRONT. ISOLATED
SHOWERS HAVE BEEN TRAIPSING THROUGH THE AREA TODAY CAUSING LOCALLY
LOWER CEILINGS INTO MVFR RANGE. OVERALL VFR IS EXPECTED TO CONTINUE
THROUGH THE NIGHT WITH SOME LOWER SCATTERED DECKS AND AN INCREASING
HIGH OVERCAST. CEILINGS WILL LOWER AS THE FRONT APPROACHES ON SUN.
THE MAIN CONCERN THIS EVENING INTO TONIGHT WILL BE THE STRONG
SOUTHERLY WINDS. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
NORTHWEST CALIFORNIA COASTAL WATERS...
ZONE 450 SMALL CRAFT ADVISORY FOR WINDS THROUGH SUN AFTERNOON
ZONE 455 SMALL CRAFT ADVISORY FOR WINDS LATE TONIGHT THROUGH SUN
MORNING
ZONES 470 AND 475 GALE WARNING LATE TONIGHT THROUGH SUN MORNING

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 10, 5:30 AM PDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
530 AM PDT SAT APR 10 2010

CAZ001>004-076-111230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
530 AM PDT SAT APR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WEAK DISTURBANCE APPROACHING THE REGION COULD PRODUCE AN
ISOLATED THUNDERSTORM OVER THE INTERIOR THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE THREAT OF THUNDERSTORMS WILL CONTINUE SUN INTO MON AS THE
UPPER LEVEL LOW MOVES INLAND. SNOW LEVELS WILL LOWER TO AROUND
3500 FEET WITH ACCUMULATIONS BETWEEN 1-4 INCHES EXPECTED WITH THIS
STORM. IN ADDITION...WINDS WILL INCREASE TO 25 TO 35
MPH SUN WITH OCCASIONAL GUSTS UP TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:45 PM PDTSmall Craft Advisory for Hazardous SeasEKA3 hr
Apr 10, 12:29 AM PDTGale WarningEKA36 hr
Apr 10, 12:29 AM PDTSmall Craft Advisory for Hazardous SeasEKA9 hr

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.